Vol 10 (2016) , 231-235

Open Access Open Access  Restricted Access Subscription Access

On a book Karl Löwner and his Student Lipman Bers – Pre-war Prague Mathematicians

Stanisław Domoradzki

Digital Object Identifier (DOI): 10.14708/am.v10i0.1922

Abstract

The present text consists of reflections about the book Karl Löwner and his Student Lipman Bers - Pre-war Prague Mathematicians by M. Bečvářova and I. Netuka. The book, published in the series Heritage of European Mathematics by European Mathematical Society (Zürich, 2015), treats the mathematical community of Prague before World War II and the fates of mathematicians of Jewish descent from Central-Eastern Europe in the times of extermination of Jews carried out by Germany after Hitler's assumption of power.



Keywords: German university in Prague, emigration, Karl Löwner, Lipman Bers

Subject classification: 01A50, 01A55, 01A60

References

[B0] M. Bečvářova, I. Netuka, Karl Löwner and his Student Lipman Bers – Prewar Prague Mathematicians. Heritage of European Mathematics, European
Mathematical Society, Zürich, 2015.

[B1] S. Domoradzki, Recenzja ksiazki: Ewa Piotrowska, Nauka a ideologia. Matematycy i matematyka w III Rzeszy, Wydawnictwo Naukowe UAM, Poznan
2012, s. 386, Wiadomosci Matematyczne 50(1) 2014, 204-210.

[B2] R. Nossum, Emigration of mathematicians from outside German-speaking academia 1933–1963, supported by the Society for the Protection of Science and Learning, Historia Mathematica 39 (2012), 84–104.

[B3] E. Piotrowska, Nauka a ideologia. Matematycy i matematyka w III Rzeszy.
Wydawnictwo Naukowe UAM, Poznań 2012.

[B4] S. L. Segal, Mathematicians under the Nazis, Princeton University Press, Princeton 2003 (wznowienie 2014).

[B5] R. Siegmund-Schultze, Mathematicians Fleeing from Nazi Germany, Individual
Fates and Global Impact. Princeton University Press, Princeton 2009.


Pages: 231-235

Full Text: PDF (Polski)


Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.

Creative Commons License
This work is licensed under a Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License.


Antiquitates Mathematicae by Polish Mathematical Society is licensed under a Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License.
Based on a work at http://am.ptm.org.pl/.
Permissions beyond the scope of this license may be available at http://www.ptm.org.pl/.

Print ISSN: 1898-5203, Online ISSN: 2353-8813


The journal is abstracted and indexed in: